EVENITY AND SIDE EFFECTS

Posted by rjkesal123 @rjkesal123, Feb 13 12:40pm

Hi All,
I received my first Evenity injection two weeks ago. Everything was going well, did not even have injection site pain. But the last couple of days I have had joint and muscle pain especially in my neck and upper back, Lower back and arms. I've read the drug peaks around 7 to 14 days. I am wondering if this is normal, has anyone else experienced this and if these side effects subside? Is there anything you take before or after the injection to relieve this pain? It is very uncomfortable. Thank you!

Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.

Did this start happening when the drug was peaking? Was the onset kind of sudden? I and others have had a similar experience. I tried one shot instead of two and it still happened. My pain has a burning quality. McCormick, the chiro expert on osteoporosis, told me 40% of his patients on Evenity have joint pain, but I had more muscle pain, I think. Not really sure! Some say it gets better after 2 or 3 injections. Evenity is a very helpful med so we all have to decide for ourselves what we can tolerate for our bones.

REPLY

Hi WindyShores, Did you have a phone or an in person consult with McCormick? I was thinking about doing that.

REPLY
@windyshores

Did this start happening when the drug was peaking? Was the onset kind of sudden? I and others have had a similar experience. I tried one shot instead of two and it still happened. My pain has a burning quality. McCormick, the chiro expert on osteoporosis, told me 40% of his patients on Evenity have joint pain, but I had more muscle pain, I think. Not really sure! Some say it gets better after 2 or 3 injections. Evenity is a very helpful med so we all have to decide for ourselves what we can tolerate for our bones.

Jump to this post

Yes it starting after about 14 days from my first injection when I think the drug was peaking. I have read about people having side effects around that time. I do not have any burning sensations but feel muscle/joint pain. I cant tolerate the pain as long as it subsides at some point and hoping it doesn't happen after the 2nd injection. Yes, have to decide what we can tolerate for our bones. Thank you for your help.

REPLY
@babs10

Hi WindyShores, Did you have a phone or an in person consult with McCormick? I was thinking about doing that.

Jump to this post

@babds10 I did two consultations in person and several by phone. The first one is $300 and the follow ups are $85. He doesn't have magic answers. I will use him more, perhaps, after my meds are done and I turn to whole body approaches. He is very good with bone density markers and has been on meds himself.

REPLY

Keith McCormick is a credible expert and one of the attributes I most respect about him is that he doesn't tell us what to do. He understands that we are all different and that one size does NOT fit all. I'd love to sit in the same room as he to soak up some of his knowledge. I learned about bone density markers from him and that's one of the primary things I want to talk to my endocrinologist about before I start taking medication.

REPLY

I had my first shot around the same time at the end of January. This is day 17. Each day, I expect the serious side-effects to start.
So far I've had the injection site swelling and pain that lasted for 24 hours. Before the first set of injections, I drank A LOT of water and took a Tylenol. That may have helped. I plan to do it everytime, and to keep my fingers crossed.
Over the last week, I got a cold sore--first one in many years, and I've had a huge change in appetite. I'm hungry all the time. Has anyone else experienced that? I doubt it's unrelated. I usually have to force myself to eat. At least the hunger is making it easier for me to pack in loads of nutrients.

REPLY
@hopefullibrarian

I had my first shot around the same time at the end of January. This is day 17. Each day, I expect the serious side-effects to start.
So far I've had the injection site swelling and pain that lasted for 24 hours. Before the first set of injections, I drank A LOT of water and took a Tylenol. That may have helped. I plan to do it everytime, and to keep my fingers crossed.
Over the last week, I got a cold sore--first one in many years, and I've had a huge change in appetite. I'm hungry all the time. Has anyone else experienced that? I doubt it's unrelated. I usually have to force myself to eat. At least the hunger is making it easier for me to pack in loads of nutrients.

Jump to this post

Yes! I noticed an increase in hunger so I’m being very careful with what I eat. No Mexican food. lol. I live in Texas. I get my injections in the back of my arms and massage the sites right after the injections. Doing that has kept the area from getting sore.

REPLY

Great idea to massage the injection sites on your arms. Such a simple thing to do.
Good Mexican food is near impossible to resist. I am in awe of your self-control.
I've been satiating the extra hunger with vegetable salads that are nutritious, but mostly water. This makes be feel full. My favorite is avocado, cucumber, and cherry tomatoes with balsamic vinegar and olive oil.

REPLY
@hopefullibrarian

I had my first shot around the same time at the end of January. This is day 17. Each day, I expect the serious side-effects to start.
So far I've had the injection site swelling and pain that lasted for 24 hours. Before the first set of injections, I drank A LOT of water and took a Tylenol. That may have helped. I plan to do it everytime, and to keep my fingers crossed.
Over the last week, I got a cold sore--first one in many years, and I've had a huge change in appetite. I'm hungry all the time. Has anyone else experienced that? I doubt it's unrelated. I usually have to force myself to eat. At least the hunger is making it easier for me to pack in loads of nutrients.

Jump to this post

Since I wrote about side effects 17 days after the first injections, I had a bit of swelling in my bottom lip (that's in addition to the cold sore). My increased appetite didn't change and it continues to this day.

Yesterday I had my second set of injections in the abdomen, and had the same injection site swelling. It went away overnight. Within a few hours of the shots, I had some inflammation in my joints, and a mild headache. Both were gone by the time I went to bed. Today, I feel really tired, and have serious brain fog.

REPLY

I took arnica 200 just before my 1st injection and had no ill effects apart from slight bruising at injection site. I’m approaching my 2nd jab crossing my fingers toes etc for the same outcome.

REPLY
Please sign in or register to post a reply.